[Previous Months][Date Index][Thread Index][Join - Register][Login]
  [Message Prev][Message Next][Thread Prev][Thread Next]

RE: [IP] vertigo

Vertigo is loss of balance and dizziness caused by a inner ear problem.
The way the er doc explained it to me is that it could be nerve damage
caused by neuropathy in the nerve from the inner ear to the brain. But
that didn't sound right to me because I have other neuropathy and this
came on suddenly overnight someone emailed private and said it could be
a virus that attacks the nerve in the ear. All I know is I can hardly
walk down the hall with out falling over.

Jeff k

-----Original Message-----
From: email @ redacted
[mailto:email @ redacted] On Behalf Of Liz Davis
Sent: Wednesday, January 08, 2003 11:19 PM
To: email @ redacted
Subject: Re: [IP] vertigo

At 10:58 PM 1/8/03 -0500, you wrote:
 >What exactly is vertigo? what causes it?  I have GERD and since my
diagnosis  >I have been shaky, really shaky, and black out for a few
seconds everytime I  >stand up, and if I walk indoors while wearing my
snowgear or get really hot  >I black out sometimes for a few minutes, I
black out like literally I can't  >see anything and I get like a dizzy
(but not) feeling but I can still hear  >anything and if I go
backooutside or cool of it goes away.  I think I may of  >been sweaty
alot before diagnosis.  The doc said it was a side effect of the  >GERD
the specialist said it was because I have unstable blood pressure,
>could this be considered vertigo??

Vertigo is a fear of heights.  I think from what you've described that
have orthostatic hypotension, or, as the specialist put it, unstable

What that means is that when you experience any great difference in 
conditionssitting or lying down to standing up, cold to hot, etc.your 
blood pressure may drop precipitously.  This can cause you to get dizzy
black out.

The symptoms may be a result of autonomic neuropathy or any number of
things--all of which I am completely unqualified to diagnose or explain
to you.

My advice is that you ask your physician about thiis problem and let us 
know what his or her advice is.  We could use the information for the 
archives.  ;->

IP-Admin group
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
for HELP or to subscribe/unsubscribe, contact: